MAUDE Adverse Event Report: ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number 810041BL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Incontinence (1928)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: -what type of incontinence does the patient suffer from (urgent or stress incontinence)? urinary incontinence due to sphincter incompetence, that is, the resistance of the urethra is very reduced and at the slightest movement or changes in position, urine can pass through the urethra even though you have not tried to urinate.-date of onset of incontinence since the initial intervention: since the anterior strip promontofixation + tvt in (b)(6) 2023, degradation on the micturition level, persistence of leaks during exercise as before.-could you provide us with the surgical results of any reoperation performed, if applicable? not applicable -what is the physician¿s opinion about the etiology of this event or the factors that contributed to it? the ideal treatment is the artificial urinary sphincter ams 800.-what is the current state of the patient? (b)(6) 2025 complete removal of the tvt strip and placement of an artificial urinary sphincter in 2 months.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient underwent a simple tape promontofixation (sacromesh 9) by laparoscopy robot assisted with a suburethral tape type mesh, for urethral hyper mobility associated with sphincter incompetence.This procedure did not cure his incontinence, which is definitely linked to sphincter incompetence.Decision: complete removal of the mesh strip by all 2 sides and placement of artificial urinary sphincter in 2 months.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: neuchatel team received for evaluation one products of gynecare (part of mesh).The lot number 3942177 product code 810041bl.An investigation was performed on received product and on the batch record file.The product was decontaminated and well packaged.The received device was manipulated and ex-planted as original packaging and all components were missing.Only the remaining part of the mesh was visible with lot of organic matter around.Based to the evaluation, this complaint is not related to a manufacturing problem.The defect observed during the evaluation corresponds to the description of the event but cannot be confirmed with the received product.The product was conforming to specifications at the release.Events of this type are trended regularly.

Brand Name
GYNECARE TVT RETROPUBIC DEVICE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21379838
Report Number2210968-2025-01663
Device Sequence Number18291479
Product Code OTN
UDI-Device Identifier10705031062290
UDI-Public(01)10705031062290(17)250531(10)3942177
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012628
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number810041BL
Device Lot Number3942177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown